Drought, Bayfield
- When
- July 11, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Bayfield forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 46.635, -91.181 (the zone’s center; the record gives no point)
S. Drought Monitor after a prolonged period of hot, dry weather.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Parts of northwestern Wisconsin were in a severe drought (D2) according to the U.S. Drought Monitor after a prolonged period of hot, dry weather. By mid July the drought area had expanded to cover all of northwestern Wisconsin. By July 25 the drought conditions worsened to the extreme level (D3). At the end of the month thunderstorms had brought some relief and the drought was labeled "severe" (D2). The biggest problem with the drought were various grass fires. In addition to the increased fire danger, many rivers were running between 2 percent and 5 percent of normal discharge. The Namekagon River at Leonards was at record low flow. The drought lasted through much of August.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 10, 9:04 PM CST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1004 PM CDT MON JUL 10 2006 .UPDATE...THE LAKE SUPERIOR HIGH IS SHOWING A SHARP NOSE RUNNING DOWN THE NORTH SHORE AND INLAND AS FAR WEST AS THE CENTER OF MN. DEW POINTS ARE NEAR OR ABOVE 15C MOST AREAS BUT BELOW 10C...AND AS LOW AS 5C ALONG THE BIG LAKE...EVEN ALONG THE SOUTH SHORE. SO...THE HUGE BUT DIFFICULT TO EXPLAIN CLIFFS-AND-COLD-WATERS DEHUMIDIFIER CONTINUES TO RUN THIS EVENING. FOR THAT REASON...WE DO NOT EXPECT MARINE FOG AND DRY ADVECTION WILL DIMINISH CHANCES OF PATCHY ADIATION FOG FROM THE IRON RANGE EAST AND ALSO ACROSS NORTHWEST WISCONSIN. CLOUDS SEEM TO BE EVAPORATING INVOF THE LAKE. && .PREV DISCUSSION... (ISSUED 140 PM CDT MON JUL 10 2006) DISCUSSION... SFC HIGH CENTERED N OF LK SUP PROVIDING COOL EASTERLY FLOW OVR OUR CWA. SOME MID LVL CLDS OVR CENTRAL MN/NRN WI ASSOC WITH UPR LVL TROF. SOME VIRGA PSBL WITH THIS FEATURE...BUT NO EVIDENCE OF ANYTHING REACHING THE GROUND ATTM. TROF EXITS THE AREA THIS EVE. BROAD UPR LVL TROF TRANSITS THE MID MS VLY ON TUE. ANY PRECIP WILL STAY MAINLY TO OUR S...ALTHO LEFT 20/30 POPS IN FCST FOR NWRN WI ZONES ON THE NRN FRINGE OF THIS SYSTEM. ANOTHER S/WV MOVES THRU THU NGT/FRI. KEPT EXISTING SLGT POPS IN THE GRIDS...ALTHO THERMAL CAPPING AND LACK OF MSTR WILL GREATLY LIMIT ANY CONVECTION. SOME HELP MAY BE PROVIDED BY LOLVL JET THU NGT/EARLY FRI MRNG. MAIN CONCERN WILL BE VERY WARM TEMPS THIS WEEKEND. BOTH GFS AND DGEX INDICATING 850 MB TEMPS OF 20-25C...AND WITH A PROLONGED PD OF SLY WINDS...COULD REACH RECORD TEMPS ON SAT AND SUN. RECORDS FOR DLH AND INL FOR THOSE DAYS ARE IN THE LOW TO MID 90S...AND WILL STICK WITH TEMPS CLOSE TO THOSE VALUES FOR NOW. OTHERWISE...TEMPS WILL BEGIN A GRADUAL UPWARD TREND AFTER TDY AS LOLVL FLOW SWITCHES FROM EASTERLY TO SOUTHERLY. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. EOM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 656 AM CDT MON JUL 10 2006 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-111230- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 656 AM CDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHWEST WISCONSIN...AS WELL AS PINE...CARLTON...AND SOUTHERN ST. LOUIS COUNTIES IN MINNESOTA ON TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LILES
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534044, 5534045, 5534046, 5534047, 5534048.